MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06850-U
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "over twisted balloon wrap".No patient involvement reported.This issue is reported happening prior to use.
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 50cc 8fr ultra intra-aortic balloon catheter (iabc) with the original packaging label that matches the serial number of the returned sample.The sample was returned in the ups shipping box and was in a sealed bio-hazard bag.Upon return, the teflon sheath was noted on the returned iabc; sheath sidearm was noted cut and the remaining length was not returned with the sample.The one-way valve was connected and tethered to the short driveline tubing.A non-teleflex 3-way stopcock was noted connected to the iabc luer.The middle portion of the iabc bladder was noted wrapped (or considered twisted).The distal portion of the bladder was noted bunched up and the proximal portion of the bladder was noted fully unwrapped.Bends to the iabc central lumen were noted at approximately 27cm and 60cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0067in-0.0078in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Blood exited.The iabc was connected to an iabp with a lab inventory 50cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.After the pumping was initiated, the iabc bladder was noted not fully inflating/unwrapping and was consistent with being twisted.The pump triggered a "high pressure" alarm within 2 minutes after pumping was initiated.The iabc was leak tested in accordance with testing methods from manufacturing procedure.During the leak test, the bladder did not fully inflate.The middle portion of the bladder had inflated but the distal and proximal portion of the bladder would not fully unwrap and was consistent with being twisted.No leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was not-ed at approximately 59.8cm from the iabc distal tip, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.Some blood was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "over twisted balloon wrap" is confirmed.During the investigation, the distal and proximal portion of the iabc bladder was noted twisted.During functional testing, the bladder would not fully inflate or unwrap.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the twisted bladder.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been initiated to further investigate the issue.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20944983
Report Number3010532612-2024-01137
Device Sequence Number4565925
Product Code DSP
UDI-Device Identifier10801902144192
UDI-Public(01)10801902144192(11)230206(17)250131(10)18F23B0010(21)
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue NumberIAB-06850-U
Device Lot Number18F23B0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown